Tendon Pain, Took Levaquin For Recurrent Sinus Infection

by Vicky Bell
(Atlanta, GA)

I have taken 3 courses of the Levaquin, fluroquinlone family of antibiotics. All of the sinus infections were pretty bad so I don't blame the doctors for being aggressive in my treatment.


I started getting tendon problems this past year in my feet. I stopped running and gave it plenty of time to heal but it didn't seem to go away. The last treatment of antibiotics was Levaquin and I found that I started to get tendon soreness within the first week of taken Levaquin. Soon I had both legs with tendon soreness and I started to check into side effects of this drug and found all of the tendon warnings on several websites.

Since then I have had muscle soreness, swelling, arm pain and leg pain. Since I am a runner I find this hard to deal with.

I have been told not to run for 1-2 weeks and that I could have tendon problems for as long as 1 year after the fact of taken this drug. I have a friend who 2 years after taken Levaquin is having serious problems with both of her shoulders.

I believe there should be stronger warnings on the label of this drug and it seems as though this issue is not new.



----



Joshua Comments:

Thanks for sharing Vicky.

I agree. Warning labels should be large and bright.

If a doctor had personally warned you that there was a not small chance of having temporary to permanent debilitating tendon pain and cytotoxic Tendonitis, (as opposed to regular Tendonitis), sudden onset and chronically active Tendonosis (tendon cell death and structural disintegration), and ongoing, long lasting damage, would you have maybe looked for another alternative to your sinus infections?

Here's why I do blame doctors. They prescribe antibiotics like Levaquin and Cipro and send you off. They don't inquire into the actual reasons that you are getting recurring infections.

The body gets sick for a reason.

There is some breakdown in your system's immune function, and while antibiotics -may- knock out the infection, it doesn't fix the problem.

And in the case of floroquinolone antibiotics, can give unsuspecting, trusting patients even more problems.





Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com




----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com









Comments for Tendon Pain, Took Levaquin For Recurrent Sinus Infection

Average Rating starstarstarstarstar

Click here to add your own comments

Mar 22, 2015
Rating
starstarstarstarstar
Levaquin for sinus infections and the aftermath
by: Shelly

Let me start this buy saying I am severely allergic to MOST antibiotics, I'm down to 2 that I can take. Levaquin used to be one of them. I was recently prescribed it for a sinus, ear, strep and bronchitis infection(s) yes all at the same time. when I get sick I do it right. LOL.

I was given 10 days worth that I have to take at night or I get the spins and can't maintain balance. So about day 5 or 6 my left Achilles started hurting and then a day later my right knee started to ache really bad to the point of waking me, I've had problems before with it so I brushed it off.

Then the next day I woke up on a Wednesday and my hands couldn't make a fist. They were soo swollen and sore and stiff I couldn't get my rings off, couldn't make a fist it hurt to use my fingers.

I asked some friends (Nurses) there like just take some advil it'll go away in a few days. Well Friday it wasn't any better (mind you I was also taking 15mg of Roxicodone as well) so I called my Dr. told him he said if you aren't better in a week to call.

Well then I found this site. My hands are still swollen (not nearly as bad) and stiff, left Achilles and right knee still HURT bad and now both of my shoulders.

I had to stop the Advil due to up coming Cervical Fusion surgery so I'm "sucking it up" and dealing with the pain. I'm not even 40 yet, in decent shape, only a few lbs overweight. This is miserable!!! How can anyone prescribe this stuff with any sort of conscience (sp??

We are now 3 weeks post Levaquin and my pain isn't better it's worse. My swelling isn't as bad but the rest of it is. I HOPE to GOD that this doesn't leave permanent damage to my Achilles and knee.

I'm reading the 7 days "class" right now and hope to find information that will help!!

Thank you so much for all of the information and assistance to us sufferers.



Apr 13, 2015
Rating
starstarstarstarstar
Calves cramped simultaneously after 20 days of Levaquin
by: Philip

My doc prescribed a Z-pack for a sinus infection that wouldn't go away. A week later he prescribed a 10 day 2x500mg levaquin. I was not told of any adverse effects or such. I started the script and finished with no effects. The sinus infection did come back the next week.

Next stop ENT WHO LOOKED AND COULDN'T see anything but I had symptoms of fatigue, dry cough, headache and sinus pressure.

Now a longer bout of Levaquin,20 days 2x500mg. I was fine till the 4th day when I was lightly jogging across the room for tight hamstrings(an on going problem before the meds) when both my calves cramped simultaneously.

I initially thought it was dehydration so I upped my water intake. The started to loosen when 2 days later my left cramped again.

Now another day later my knee tendons(patella and quad) started to hurt. Still unaware of poisoning because I am a athletic 50 yr old male.

I do occasionally get an ache here and there. Now my IT band is hurting ,calves and knees.

I finally googled the symptoms and found the cramping most likely Mg deficiency. Started researching and added a few supplements in double dose as well as Mg oil. My calves are better, knees are much better, and IT band an occasional ache. I was 20 days total Levaquin and today it is 16 days after last dose.

Of course I am fearful of conning issues. My biggest fear is my left hand. My right arm is 30% of normal. I would not be able to do most things if my left ended up in a sling. The right arm was nerve damage at birth so I would be left not being able to do a lot for a few weeks. More or less unable to care for my needs.

I have been researching prolotherapy, stem cell, and PRP to prevent and heal if the issues worsen.

I would like to know if anyone has and input to those and another input or experience would be appreciated.


----


Joshua Comments:

Hi Philip.

Yes, definitely magnesium.

Prolotherapy, PRP, and stem cell therapy MAY help, but is in no way a fix or a cure.

Levaquin, among other functions, drastically depletes magnesium. The lack of magnesium is a problem, and any treatment method that doesn't replete magnesium will fail.






Oct 10, 2016
Rating
starstarstarstarstar
My Pain From Levaquin For Sinus Infection
by: Annette S.

The doctor prescribed Levaquin for me for a severe sinus infection.

I did not know that the pain I was experiencing was from the Levaquin as I have fibromyalgia so I had to go back for a second dose and when I started taking the second dose after the very third day I was in so much pain that I could not get out of bed.

I could not work I could not think.

I called the doctor and they call me and some Augmentin and it's been 2 weeks now and my arms are still bothering me I cannot lift my arms over my head to wash my hair or brush my hair and put my bra on it's horrible I can't believe that they would put this medicine out there and give it to people!

I'm not hurting as bad as I was before and it seems like I'm slowly getting better but my arms still ache and burn 24/7 and hurt when I try to lift something or lift them over my head.


----


Joshua Comments:

Hi Annette.

Read this thread, and the thread in the link below, that's a good start to getting you back on track.

See Related: Excruciating Tendon Pain From Levaquin For Sinus Infection



Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.